MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product evaluation found that the lens was returned in liquid in a lens case/vial.Visual inspection found no visible damage to lens.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a micl12.6, -4.5 diopter, implantable collamer lens in the right eye (od) on (b)(6) 2017.During implantation, the patient's eye rolled.The surgeon explanted and exchanged the lens intraoperatively with a back-up lens and it was successful.
 
Additional Manufacturer Narrative
Claim# (b)(4).
 
Additional Manufacturer Narrative
Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7114229
Report Number2023826-2017-01872
Device Sequence Number1798448
Product Code MTA
UDI-Device Identifier00841542102919
UDI-Public00841542102919
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2018
Device Model NumberMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer02/18/2018
02/22/2018
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date02/20/2018
02/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR